Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

October 13, 2011Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 13, 2011, 6:12 PM EDT for Carroll County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2011, 6:12 PM EDT (22:12 UTC)
Expired
Oct 13, 2011, 6:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS82 KFFC 132212
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU OCT 13 2011

GAZ042-132245-
612 PM EDT THU OCT 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL COUNTY UNTIL 645 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TYUS...BOWDON JUNCTION...JOHN TANNER STATE PARK...
ROOPVILLE...BOWDON...CARROLLTON...MOUNT ZION...LOWELL...ABILENE...
TREASURE LAKE...CLEM...WHITESBURG...SEATON LAKE AND BYERS CROSSROADS.

&&

LAT...LON 3366 8526 3369 8517 3365 8490 3358 8491
      3357 8482 3351 8484 3344 8494 3346 8498
      3343 8500 3343 8502 3343 8511 3351 8530
TIME...MOT...LOC 2212Z 284DEG 40KT 3357 8508

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:22 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 13, 3:22 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT THU OCT 13 2011

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
PRIMARY CONCERNS IN THE SHORT TERM PERIOD IS LIKELIHOOD...COVERAGE
AND INTENSITY OF CONVECTION THIS AFTERNOON AND EVENING. VIGOROUS
NEGATIVELY TILTED WAVE CONTINUES TO DIG INTO SOUTHEAST CONUS
TODAY. VORT MAX CURRENTLY LOCATED OVER NORTHERN AL. ALREADY HAVE
SEEN WIND DAMAGE WITH STORM NORTH OF COLUMBUS THIS AFTERNOON.
MLCAPE NOT TOO BAD FOR OCTOBER WITH VALUES APPROACHING 1000 J/KG.
COLD CORE H5 LOW HAS PRETTY COOL TEMPS ASSOCD WITH THIS SO WOULD
NOT BE SURPRISED TO SEE 500-1000 J/KG CAPE EXTEND NORTH INTO FAR
NORTH GA EVEN WITH COOLER SFC TEMPS. FORTUNATELY...VERTICAL WIND
SHEAR SOMEWHAT WEAK WITH 0-1KM BULK SHEAR OF 10-20KTS...0-6KM
SHEAR OF 30KTS AND 0-1KM SRH OF 100 M2/S2. ANY ADDITIONAL STORMS
THIS AFTERNOON AND EARLY EVENING COULD PRODUCE HAIL UP TO 1 INCH
AND DAMAGING WINDS WITH ANY LINEAR AND PARTICULARLY ANY QUASI-
LINEAR STORM STRUCTURES THAT DEVELOP.

AS WAVE MOVES THROUGH THIS EVENING...SHARP EDGE TO PRECIP EXPECTED
ALONG AND SOUTH OF H5 TROUGH/VORT MAX. COULD SEE SOME LINGERING
SHOWERS IN FAR NORTHERN ZONES AFTER MIDNIGHT...BUT MOST AREAS WILL
BE PRECIP FREE THEN. VERY GOOD AGREEMENT WITH SHORT TERM MODELS ON
TIMING AND LOCATION.

WINDS WILL BECOME GUSTY AS COLD ADVECTION ENHANCES VERTICAL MIXING
FRIDAY AFTERNOON. SHOULD NOT REACH ADVISORY CRITERIA BUT WILL BE
STRONGER THAN MOS GUIDANCE INDICATES.

USED BIAS ADJUSTED GRIDDED MOS FOR MAX AND MIN TEMPS. SOME TWEAK
DOWNWARD FOR MAX TEMP ON SATURDAY DUE TO THICKER HIGH CLOUDS AND
CONTINUED LOW LEVEL COLD ADVECTION. STARTED WITH MET GUIDANCE WITH
A LITTLE DOWNWARD ADJUSTMENT FOR DEWPOINTS THIS WEEKEND AS BIAS
CORRECTED GRIDDED MOS WAS WAY TOO MOIST BEHIND FRONT.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NO MAJOR CHANGES SEEN WITH MODEL GUIDANCE IN THE LONG TERM PERIOD.
TROPICAL LOW DEVELOPED BY MODELS NEAR YUCATAN PENINSULA ON SUNDAY.
NAM IS A BIG OUTLIER WITH THIS SYSTEM WHICH SHOULD MOVE WEST INTO
BAY OF CAMPECHE IN SWRN GULF NEXT WEEK. DRY PATTERN OVER THE CONUS
WITH ZONAL FLOW. BY TUESDAY...GFS AND ECMWF DIG WAVE FROM THE
CENTRAL ROCKIES INTO THE MID SOUTH RESULTING IN SW FLOW ALOFT OVER
THE SOUTHEAST. BEST CHC FOR PRECIP SHOULD BE TUESDAY. NO
SIGNIFICANT CHANGES MADE TO FCST IN THIS PERIOD.

SNELSON

&&

.FIRE WEATHER...
WINDS WILL BECOME GUSTY FRIDAY AFTERNOON BEHIND STORM SYSTEM.
COULD SEE DEWPOINTS DROP A LITTLE MORE THAN EXPECTED AS WELL.
COULD APPROACH FIRE DANGER CRITERIA...ESP IN MIDDLE GEORGIA WHERE
IT APPEARS IT WILL BE DRIER. SAVING GRACE MAY BE FUELS WHICH
SHOULD REMAIN WET FROM EARLIER RAINFALL. WILL CONTINUE TO MONITOR
THIS BUT NO PLANS FOR ANY DANGER STATEMENTS OR WARNINGS.

&&

.AVIATION... 18Z UPDATE...
BIG CONCERN WILL BE AFTERNOON AND EVENING CONVECTION ACROSS THE
AREA. GENERALLY EXPECTING VFR CONDITIONS...WITH MVFR IN CONVECTION.
MODELS INDICATING BEST CONVECTION WILL SHIFT FURTHER SOUTH THROUGH
THE EVENING...BUT OVERALL STILL SOME UNCERTAINTY WITH THE TIMING
AND DEVELOPMENT OF THE WAVES OF ACTIVITY. WSW SURFACE WINDS AT
10-12KTS THIS AFTERNOON WITH GUSTS TO 18-23KTS EXPECTED...THEN
8-10KTS OVERNIGHT...WITH WNW WINDS AND 20-25KT GUSTS AGAIN DURING
THE DAY FRIDAY. EXPECT SKC BY 09-10Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT FOR MEDIUM CONFIDENCE ON
TIMING...CIGS...AND VSBY 18-00Z.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  79  50  78 /  40   0   5   5
ATLANTA         55  76  54  76 /  20   0   5   5
BLAIRSVILLE     51  68  45  66 /  40   0   5   5
CARTERSVILLE    52  74  48  73 /  20   0   5   5
COLUMBUS        57  80  55  81 /  20   0   5   5
GAINESVILLE     55  75  52  73 /  40   0   5   5
MACON           54  80  50  81 /  30   0   5   5
ROME            51  74  48  74 /  20   0   5   5
PEACHTREE CITY  52  77  48  77 /  20   0   5   5
VIDALIA         57  80  52  82 /  60   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Oct 13, 4:19 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EDT THU OCT 13 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
419 AM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL
GEORGIA FROM LATE MORNING THROUGH THIS EVENING.

.SYNOPSIS...
A COLD FRONT WILL APPROACH NORTH GEORGIA THIS AFTERNOON...THEN
MOVE ACROSS THE AREA DURING THE EVENING. HIGH PRESSURE WILL BEGIN
TO BUILD LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE QUARTER-
SIZE HAIL AND DAMAGING WINDS. OCCASIONAL LIGHTNING CAN ALSO BE
EXPECTED. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM
LATE MORNING INTO EARLY EVENING ACROSS NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
A STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
AREA THIS EVENING. AHEAD OF THE APPROACHING COLD FRONT...MOST UNSTABLE
CAPES WILL INCREASE TO AROUND 1000 DURING THE AFTERNOON. THIS COUPLED
WITH VERY COLD TEMPERATURES ALOFT WILL BRING A POTENTIAL FOR ISOLATED
STRONG TO SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. THE SEVERE THUNDERSTORM THREAT WILL GREATLY
DIMINISH ACROSS NORTH GEORGIA BY 9 PM...AND CENTRAL GEORGIA BY
MIDNIGHT AS THE FRONT PUSHES EAST AND SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDY CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY MAINLY ACROSS
NORTH GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 13, 5:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT THU OCT 13 2011

GAZ016-023-132215-
539 PM EDT THU OCT 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITE AND HALL COUNTIES UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLERMONT...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITE AND
HALL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CLERMONT...LEAF AND MOSSY CREEK.

&&

LAT...LON 3463 8363 3458 8363 3454 8361 3451 8365
      3445 8362 3443 8362 3433 8386 3446 8390
      3450 8384 3454 8384 3464 8365
TIME...MOT...LOC 2139Z 241DEG 45KT 3450 8372
Special weather statement, Oct 13, 5:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU OCT 13 2011

GAZ109-110-132215-
550 PM EDT THU OCT 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN NORTHERN TELFAIR AND DODGE COUNTIES UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UNION TO TEMPERANCE...MOVING EAST AT 50
MPH.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ALONG WITH PENNY TO NICKEL-SIZED HAIL.

&&

LAT...LON 3195 8324 3198 8329 3200 8328 3201 8330
      3207 8330 3210 8333 3213 8331 3215 8332
      3222 8303 3215 8299 3219 8288 3218 8287
      3213 8294 3207 8288 3201 8273 3196 8270
      3187 8318
TIME...MOT...LOC 2148Z 256DEG 43KT 3210 8320 3195 8311

19
Local storm report, Oct 13, 5:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     2 S HAMILTON            32.73N 84.88W
10/13/2011                   HARRIS             GA   911 CALL CENTER

            HARRIS COUNTY 911 RELAYED REPORTS OF 6-10 DOWNED TREES
            ALONG THE AREAS OF HWY 219 AND HWY 103.

&&

RGARCIA
Local storm report, Oct 13, 5:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     2 NNW ARABI             31.86N 83.75W
10/13/2011                   CRISP              GA   EMERGENCY MNGR

            CRISP COUNTY EMA RELAYED NUMEROUS REPORTS OF DOWNED TREES
            IN SOUTHERN PORTIONS OF THE COUNTY.

&&

RGARCIA
Local storm report, Oct 13, 6:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     GIBSON                  33.23N 82.60W
10/13/2011                   GLASCOCK           GA   911 CALL CENTER

            10-15 LARGE TREES REPORTED DOWNED COUNTYWIDE INCLUDING
            ONE THAT FELL ONTO A POWER LINE.

&&

RGARCIA
Special weather statement, Oct 13, 6:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU OCT 13 2011

GAZ042-132245-
612 PM EDT THU OCT 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL COUNTY UNTIL 645 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TYUS...BOWDON JUNCTION...JOHN TANNER STATE PARK...
ROOPVILLE...BOWDON...CARROLLTON...MOUNT ZION...LOWELL...ABILENE...
TREASURE LAKE...CLEM...WHITESBURG...SEATON LAKE AND BYERS CROSSROADS.

&&

LAT...LON 3366 8526 3369 8517 3365 8490 3358 8491
      3357 8482 3351 8484 3344 8494 3346 8498
      3343 8500 3343 8502 3343 8511 3351 8530
TIME...MOT...LOC 2212Z 284DEG 40KT 3357 8508

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 1:23 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee37 min
Oct 13, 2:00 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot30 min
Oct 13, 2:03 PM EDTSpecial Weather StatementFFCMeriwether27 min
Oct 13, 2:28 PM EDTSpecial Weather StatementFFCPike, Talbot, Upson32 min
Oct 13, 2:58 PM EDTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Taylor32 min
Oct 13, 3:20 PM EDTSpecial Weather StatementFFCBibb, Jones25 min
Oct 13, 3:42 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jasper, Jones, Putnam, Twiggs33 min
Oct 13, 3:56 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart34 min
Oct 13, 4:17 PM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Washington, Wilkinson28 min
Oct 13, 4:30 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Webster30 min
Oct 13, 4:31 PM EDTSpecial Weather StatementFFCWilkes29 min
Oct 13, 4:49 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren, Washington26 min
Oct 13, 5:03 PM EDTSevere Thunderstorm WarningFFCCrisp27 min
Oct 13, 5:19 PM EDTSpecial Weather StatementFFCJohnson26 min
Oct 13, 5:24 PM EDTSpecial Weather StatementFFCWilcox36 min
Oct 13, 5:39 PM EDTSpecial Weather StatementFFCWhite36 min
Oct 13, 5:50 PM EDTSpecial Weather StatementFFCDodge25 min
Oct 13, 6:03 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler42 min
Oct 13, 6:15 PM EDTSpecial Weather StatementFFCTreutlen30 min
Oct 13, 6:28 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs47 min
Oct 13, 6:55 PM EDTSpecial Weather StatementFFCCandler35 min
Oct 13, 7:02 PM EDTSpecial Weather StatementFFCCoweta28 min
Oct 13, 7:36 PM EDTSpecial Weather StatementFFCCoweta24 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.